MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERGLIDE MIDLINE CATHETER 20G, 10CM W/ BASIC TRAY; INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS POWERGLIDE MIDLINE CATHETER 20G, 10CM W/ BASIC TRAY; INTRAVASCULAR CATHETER
Catalog Number M120100
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer, at this time, for evaluation.A lot history review (lhr) of reav2240 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
Per sales representative, facility reported that one of their nurses that who is picc line certified and competent in midline insertions, attempted to place a 20g powerglide midline in one of their er patients.The insertion was under ultrasound guidance by a licensed ultrasound tech.It was successful with the imaging showing the needle and the deployed guidewire within the lumen of the vein.This was witnessed by the nurse, the tech and the er physician.At the last point of advancing the catheter, the nurse encountered some resistance, and in her words, ¿felt something wasn¿t right¿.The nurse was unable to detach the catheter from the needle.The nurse attempted to remove the whole midline as a unit from the patient¿s arm.It then sheared off approximately 8 cm.An x-ray was performed and it was found that there was approximately 8 cm of catheter in the subcutaneous portion of the patient¿s arm.No patient harm was reported.

Brand Name
POWERGLIDE MIDLINE CATHETER 20G, 10CM W/ BASIC TRAY
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6355183
Report Number3006260740-2017-00147
Device Sequence Number976622
Product Code FOZ
UDI-Device Identifier00801741075322
UDI-Public(01)00801741075322(17)180728(10)REAV2240
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K121073
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 02/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2018
Device Catalogue NumberM120100
Device Lot NumberREAV2240
Was Device Available for Evaluation? No
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date02/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;